MDJunction - People Helping People
 
Ask a Question
05/01/2012 09:09 PM

More exercise equals hypoglycemia...

ttmt285
ttmt285  
Posts: 45
Member

Today I did more exercise than usual, although not a great amount by any means. The result was delayed hypoglycemia with hunger, weakness, and my legs actually trembling and barely supporting me. I ate a sandwich I had already prepared, had to lie down, and then went into a very deep sleep for a long time.

I still have no explanation for these events but they are completely incapacitating when they occur. I am not diabetic.

Reply

05/02/2012 01:48 AM
pinkapple
pinkapple  
Posts: 1502
Senior Member

Hi ttmt

Out of curiosity, I googled and stumble on to this :

"Basically, when you exercise, the body uses two sources of fuel, sugar and free fatty acids (that is, fat) to generate energy. The sugar comes from the blood, the liver and the muscles. The sugar is stored in the liver and muscle in a form called glycogen. During the first 15 minutes of exercise, most of the sugar for fuel comes from either the blood stream or the muscle glycogen, which is converted back to sugar. After 15 minutes of exercise, however, the fuel starts to come more from the glycogen stored in the liver. After 30 minutes of exercise, the body begins to get more of its energy from the free fatty acids. As a result, exercise can deplete sugar levels and glycogen stores.

The body will replace these glycogen stores but this process may take 4 to 6 hours, even 12 to 24 hours with more intense activity. During this rebuilding of glycogen stores, a person with diabetes can be at higher risk for hypoglycemia". *

I have the same issue like you do whenever I have intense physical activities. But it is because of the hypoadrenal, whereby I will sleep longs hours after the activity. I'm not so happy to always take steroid each time I do these activities, besides, I'm trying to avoid overdose. I'm still learning to understand how the system works.

Hugs to you.

* http://www.joslin.org/info/ why_is_my_blood_glucose_sometimes_low_after_physical_activit y.html


05/03/2012 09:25 PM
ttmt285
ttmt285  
Posts: 45
Member

Thank, pineapple. That is very useful information. Do you have hypoadrenalism? Nobody has ever given me a reason for this or my other problems, so far.

05/04/2012 01:16 AM
pinkapple
pinkapple  
Posts: 1502
Senior Member

Hi,

There are so many causes for hypoglycemia. Because of its vast causes, I guess other symptoms that associates with your symptoms can narrow down to the root of the problem and distinguish what had caused your hypoglycemia. However symptoms of a disease vary from one person to another.

Hypoadrenal can cause hypoglycemia. Cortisol is one of its hormone. Cortisol help body to counter stress. Body perceive exercise as stress and will release cortisol which then help to regulate blood glucose. If there is not enough cortisol, hypoglycemia will happen (my very simple layman understanding).

Those symptoms you've mentioned is generally common symptoms for hypoglycemia. But that long hours deep sleep sounds very similar to mine when I do some extra physical activities (which I haven't do it for a long time now).

Take care.


05/04/2012 10:08 PM
ttmt285
ttmt285  
Posts: 45
Member

I apologize for getting your name wrong. I do have fuzzy eyes, and fuzzy brain, sometimes.

05/05/2012 02:26 AM
pinkapple
pinkapple  
Posts: 1502
Senior Member

Don't worry. I've experienced the same thing Smile

05/08/2012 08:09 AM
harpgirl
harpgirl  
Posts: 552
Member

I sleep great after exercising and I know it lowers my blood sugar. Low blood sugar for me equals, lots of sleep, but also not refreshing sleep. I will still feel tired.

I have MS which compounds things.

I drink milk right after exercising as it is a quick build, but also has protein. Depending on how much I ate before exercising, I might eat afterwards too....depending on how I feel.

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved